My Doctor


#1

I saw the consultant 10/7/14 and he said to go on slightly stronger tablet I'm at present on 1x 4mg Ropinirole.  I called the surgery to day. they told me to write to the doctor at the hospital to chase up my prescription.  Good job I'm still able! 

 

Anyone else had this said to them?


#2

Hi Mike

Welcome to the forum. I'm sorry nobody replied to your question earlier. I have never been told to chase my neurologist for a meds update. On the odd occasion when a new instruction from the neurologist has been delayed the GP team have been happy to deal with it. I'm sure if you give the neurologist's secretary a call you will be able to fix it.

Ropinirole is a very good and effective drug. Did your consultant warn you about the possible side effects that it can have? Ropinirole is a dopamine agonist drug and in some people it can cause impulse control problems. Current understanding is that most people who take these drugs are OK. A significant number of people find that the drug affects their behaviour in subtle ways that can nevertheless be devastating. Damaging effects can include compulsive shopping, gambling or sex.

The damaging side effects tend to occur at higher doses than you are currently taking. If your consultant has explained this to you and you know what to look out for then all is good. If not then it is something to talk about the next time you see them. There is plenty of discussion of these issues elsewhere on the forum.

Elegant Fowl 

 


#3

Thanks for reply

 

Sorry not got on here earlier. Yes I know about side effects of Ropinirole. Not explained to me, but read up on it (Wikipedia, Parkinson's advice. And the leaflet with the meds).